Alert archive / Nebraska / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at May 10, 2016, 12:53 PM CDT for 8 counties in Nebraska. It took effect at May 10, 2016, 2:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2016, 12:53 PM CDT (17:53 UTC)
- In effect from
- May 10, 2016, 2:00 PM CDT
- Expired
- May 11, 2016, 6:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Boyd County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 119 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763 WGUS63 KLBF 101753 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 1253 PM CDT TUE MAY 10 2016 ...ADDITIONAL RAINFALL EXPECTED WITH THUNDERSTORMS THIS AFTERNOON AND EVENING COULD LEAD TO LOCALIZED FLASH FLOODING... .ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE ONE HALF INCH TO ONE INCH OF RAIN IN A SHORT PERIOD OF TIME. GIVEN THE RECENT RAINFALL AND ABUNDANCE OF STANDING WATER...ANY ADDITIONAL RAIN ADDED TO THE AREA WILL LIKELY TRANSITION IMMEDIATELY TO RUNOFF...EXACERBATING EXISTING CONDITIONS AND POTENTIALLY CREATING NEW AREAS OF FLOODING. NEZ027>029-038-111100- /O.NEW.KLBF.FF.A.0001.160510T1900Z-160511T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT...ERICSON... BROKEN BOW 1253 PM CDT TUE MAY 10 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN NORTH CENTRAL NEBRASKA...GARFIELD...LOUP AND WHEELER. * THROUGH LATE TONIGHT * A SLOW MOVING AREA OF SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH THE REGION THIS AFTERNOON AND EVENING. MODERATE RAIN IS LIKELY...WITH AN ADDITIONAL HALF INCH POSSIBLE IN THE WATCH AREA OVER A SHORT PERIOD OF TIME WITH THE STRONGER STORMS. SINCE GROUND CONDITIONS ARE NEARLY SATURATED...A LIMITED AMOUNT OF RAINFALL COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NEZ006-007-009-010-111100- /O.NEW.KLBF.FF.A.0001.160510T1900Z-160511T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KEYA PAHA-BOYD-ROCK-HOLT- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BUTTE...LYNCH... BASSETT...ROSE...ONEILL...ATKINSON 1253 PM CDT TUE MAY 10 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL NEBRASKA... INCLUDING THE FOLLOWING AREAS...BOYD...HOLT...KEYA PAHA AND ROCK. * THROUGH LATE TONIGHT * A SLOW MOVING AREA OF SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH THE REGION THIS AFTERNOON AND EVENING. MODERATE RAIN IS LIKELY...WITH AN ADDITIONAL HALF INCH OR MORE POSSIBLE IN THE WATCH AREA OVER A SHORT PERIOD OF TIME WITH THE STRONGER STORMS. SINCE GROUND CONDITIONS ARE SATURATED FROM RECENT RAINFALL...A LIMITED AMOUNT OF RAINFALL COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ALLEN
1 follow-up statement
671 WGUS63 KLBF 111109 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 609 AM CDT WED MAY 11 2016 ...FLASH FLOOD WATCH EXPIRED... .RAIN HAD ENDED OVER THE AREA EARLY THIS MORNING AND THE FLASH FLOOD WATCH WAS ALLOWED TO EXPIRE. NEZ006-007-009-010-027>029-038-111215- /O.EXP.KLBF.FF.A.0001.000000T0000Z-160511T1100Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BUTTE...LYNCH... BASSETT...ROSE...ONEILL...ATKINSON...TAYLOR...BURWELL... BARTLETT...ERICSON...BROKEN BOW 609 AM CDT WED MAY 11 2016 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA HAS EXPIRED. AN ADDITIONAL HALF INCH OF RAIN FELL OVER THE AREA LAST NIGHT. NO REPORTS OF FLASH FLOODING WERE RECEIVED. THE FLASH FLOOD WATCH WAS ALLOWED TO EXPIRE. $$ POWER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at May 10, 12:36 PM CDT, 17 minutes earlier.
Area forecast discussion, May 10, 12:36 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1236 PM CDT TUE MAY 10 2016 .SYNOPSIS... ISSUED AT 345 AM CDT TUE MAY 10 2016 CLOSED LOW OVER YELLOWSTONE EARLY THIS MORNING WITH A STRONG WAVE EXTENDING FROM EASTERN MONTANA INTO MISSOURI. RIDGE EXTENDING FROM TENNESSEE THROUGH THE GREAT LAKES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM CDT TUE MAY 10 2016 MODELS DOING A FAIR JOB AND WILL USE A BLEND FOR THE FORECAST. ONGOING FOG IN LOW LYING AREAS ALONG THE PLATTE RIVER VALLEY WILL CONTINUE THROUGH MID MORNING WITH TD TEMPERATURE SPREADS VERY LOW. SOME WATER PROBLEMS OVER NORTH CENTRAL NEBRASKA EARLY THIS MORNING. UPPER LOW PROGGED TO SHIFT EAST NORTHEAST THROUGH THE DAY TODAY WITH AN UPPER JET ROUNDING THE TROUGH AND COMING ACROSS THE NEBRASKA PANHANDLE WESTERN SANDHILLS THROUGH THE DAY. MARGINAL THUNDERSTORMS FROM NEWPORT TO CURTIS AND EAST TODAY. UNSTABLE THIS AFTERNOON WITH SB CAPES FROM 500 TO 1500 J/KG^2 THIS AFTERNOON AND EVENING ALONG THE MARGINAL LINE. LOW LEVEL JET NON EXISTENT. PWS LAST NIGHT 0.64 OR 114 PERCENT OF NORMAL. THINGS DRYING OUT A LITTLE TODAY WITH TDS FROM IMPERIAL TO AINSWORTH AND EAST IN THE 40S WITH 30S TO THE WEST. HIGHS TODAY IN THE 60S AND 70S AND LOWS TONIGHT IN THE 40S WITH SOME 30S OVER SHERIDAN COUNTY. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 345 AM CDT TUE MAY 10 2016 UPPER LEVEL LOW PRESSURE WILL QUICKLY LIFT NORTHEAST INTO CANADA WEDNESDAY...WITH MORNING SHOWER CHANCES ACROSS NORTH CENTRAL NEBRASKA FADING BY NOON. A COUPLE OF DRY DAYS ARE THEN EXPECTED THURSDAY AND FRIDAY AS SURFACE HIGH PRESSURE BUILDS ACROSS THE AREA. SHOULD BE PLENTY OF SUN TOO...AS RELATIVE HUMIDITY ALOFT IS QUITE LOW. HAVE BOOSTED HIGH A FEW DEGREES THURSDAY...AS A THERMAL RIDGE ALOFT OVERSPREADS THE AREA AHEAD OF THE NEXT SYSTEM. ECMWF IS SUPPORTING HIGHS WELL INTO THE 70S ACROSS WESTERN NEBRASKA...AS H850MB TEMPS RISE TO NEAR 15C BY 13/00Z FRIDAY. AS MENTIONED...THE NEXT SYSTEM WILL ARRIVE FRIDAY IN THE FORM OF A QUICK MOVING SHORTWAVE ALOFT CROSSING THE NORTHERN PLAINS. THIS WILL DRIVE A CANADIAN COLD FRONT SOUTH THROUGH THE AREA...WITH HIGHS ONLY IN THE UPPER 50S AND LOWER 60S BEHIND THE FRONT DURING THE WEEKEND. THERE WILL BE AN INCREASE IN CLOUD COVER DURING THE WEEKEND...ALONG WITH CHANCES FOR SHOWERS RETURNING. THIS WILL BE MOSTLY DUE TO INCREASING MID LEVEL FRONTOGENESIS WITHIN NORTHWEST FLOW ALOFT. BY EARLY NEXT WEEK A LONG WAVE TROUGH BEGINS TO DEVELOP ACROSS THE WESTERN CONUS...WITH WEST TO SOUTHWEST FLOW ALOFT DEVELOPING. MODELS/GEFS CONTINUE TO INDICATE A SHOWERY AND COOL PATTERN THE FIRST OF NEXT WEEK AS THIS OCCURS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1235 PM CDT TUE MAY 10 2016 QUIET AVIATION CONDITIONS FOR THE FIRST PART OF THE AFTERNOON WILL GIVE WAY TO THUNDERSTORM DEVELOPMENT LATER IN THE AFTERNOON. CURRENT SATELLITE IMAGERY IS ALREADY SHOWING GROWING CUMULUS DEVELOPMENT JUST SOUTHEAST OF VALENTINE. VISIBILITIES ARE EXPECTED TO DIMINISH IN ANY THUNDERSTORM OR RAIN SHOWERS. ACROSS THE NORTH PLATTE TERMINAL...RAIN SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATE AFTERNOON AND EARLY EVENING. WHILE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...STRONG WINDS...FREQUENT LIGHTNING AND LARGE HAIL ARE POSSIBLE. CONDITIONS QUIET DOWN OVERNIGHT WITH RISING CEILINGS AND DIMINISHING WINDS. && .HYDROLOGY... ISSUED AT 345 AM CDT TUE MAY 10 2016 FORECASTS ON THE NORTH PLATTE RIVER BETWEEN LISCO AND LEWELLEN WERE BROUGHT DOWN. MINOR FLOODING IS EXPECTED. ON THE SOUTH PLATTE BOTH ROSCOE AND NORTH PLATTE WILL CONTINUE SLOW RISE IN BANKFULL. REPORTS OF WATER COVERING ROADS IN NORTHEAST HOLT AND BOYD COUNTIES PROMPTED FLASH FLOOD WARNINGS LAST NIGHT. WILL LET HIGHLIGHTS GO THIS MORNING. SAME AREA COULD SEE CONVECTION AGAIN THIS EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ006-007-009-010- 027>029-038. && SYNOPSIS...POWER SHORT TERM...POWER LONG TERM...TAYLOR AVIATION...KULIK HYDROLOGY...POWER
Hazardous weather outlook, May 10, 4:51 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 AM CDT TUE MAY 10 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-111000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 451 AM CDT TUE MAY 10 2016 /351 AM MDT TUE MAY 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING EAST OF A LINE FROM AINSWORTH TO IMPERIAL. ALTHOUGH EXPECTED TO REMAIN BELOW SEVERE LIMITS SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY WILL SEE A SLOW RISE TODAY AND TONIGHT. MINOR FLOODING WILL OCCUR ALONG THE NORTH PLATTE RIVER NEAR LEWELLEN WHILE LISCO WILL REMAIN ELEVATED. THE SOUTH PLATTE RIVER IN WESTERN NEBRASKA WILL REMAIN ELEVATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY WILL SEE RISES THROUGH THE END OF THE WEEK DUE TO INCREASED RESERVOIR RELEASES IN WYOMING. THE NORTH PLATTE RIVER BETWEEN LISCO AND LEWELLEN ARE FORECAST TO BE IN MINOR FLOODING THROUGH THE END OF THE WEEK. THE SOUTH PLATTE RIVER IN WESTERN NEBRASKA WILL REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
In the hours before
Local storm report, May 10, 7:59 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
759 AM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HEAVY RAIN 5 NE BURTON 42.96N 99.52W
05/10/2016 M1.00 INCH KEYA PAHA NE PUBLIC
REPORT RELAYED VIA SOCIAL MEDIA.
&&
MOLDANLocal storm report, May 10, 8:16 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 AM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 SSE SPENCER 42.81N 98.66W
05/10/2016 M5.10 INCH BOYD NE CO-OP OBSERVER
&&
MOLDANLocal storm report, May 10, 8:28 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 AM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HEAVY RAIN CODY 42.94N 101.25W
05/10/2016 M1.10 INCH CHERRY NE PUBLIC
REPORT RELAYED VIA SOCIAL MEDIA.
&&
MOLDANLocal storm report, May 10, 8:58 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 AM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HEAVY RAIN 16 N ONEILL 42.69N 98.65W
05/10/2016 M1.45 INCH HOLT NE PUBLIC
48 HOUR RAINFALL TOTAL OF 2.19 INCHES.
&&
MOLDANLocal storm report, May 10, 9:15 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 AM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM HEAVY RAIN 13 SW BRISTOW 42.71N 98.76W
05/10/2016 M3.65 INCH HOLT NE PUBLIC
MINOR WASHOUT ALONG THE EDGE OF ROADWAY.
&&
MOLDANLocal storm report, May 10, 9:42 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 AM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM HEAVY RAIN 4 SW BRISTOW 42.80N 98.64W
05/10/2016 M4.25 INCH HOLT NE PUBLIC
MINOR WASHOUTS ON LOCAL ROADWAYS
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 44 min |
| May 9, 8:19 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 22 min |
| May 9, 8:29 PM CDT | Special Weather Statement | LBF | McPherson | 46 min |
| May 9, 8:40 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 50 min |
| May 9, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 60 min |
| May 9, 9:11 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 34 min |
| May 9, 9:21 PM CDT | Special Weather Statement | LBF | Holt | 39 min |
| May 9, 9:53 PM CDT | Special Weather Statement | LBF | Boyd | 52 min |
| May 9, 9:55 PM CDT | Special Weather Statement | LBF | Lincoln | 50 min |
| May 9, 9:58 PM CDT | Special Weather Statement | LBF | Rock | 47 min |
| May 9, 10:31 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 29 min |
| May 9, 10:42 PM CDT | Special Weather Statement | LBF | Logan | 33 min |
| May 9, 11:08 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 37 min |
| May 9, 11:10 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 35 min |
| May 9, 11:14 PM CDT | Special Weather Statement | LBF | Logan | 31 min |
| May 9, 11:52 PM CDT | Areal Flood Advisory | LBF | Holt | 6 hr |
| May 10, 12:11 AM CDT | Flash Flood Warning | LBF | Boyd, Holt | 6 hr |
| May 10, 3:10 PM CDT | Special Weather Statement | LBF | Boyd | 35 min |
| May 10, 3:24 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 36 min |
| May 10, 4:10 PM CDT | Special Weather Statement | LBF | Holt | 35 min |
| May 10, 5:57 PM CDT | Areal Flood Warning | LBF | Holt | 48 hr |
Nearby
Flash Flood Watches in Nebraska, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.